Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 304, NWS Wilmington, OH

August 26, 2003Auglaize County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 26, 2003, 2:18 PM EDT for Auglaize County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2003, 2:18 PM EDT (18:18 UTC)
Expired
Aug 26, 2003, 3:00 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Auglaize County, OH

The radar

The Cincinnati radar (KILN), 132 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 1:05 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2003-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2003-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-573 J/kg
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 261818
SVRILN
OHC011-261900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
218 PM EDT TUE AUG 26 2003

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUGLAIZE COUNTY IN OHIO...

* UNTIL 300 PM EDT...

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES EAST OF WAPAKONETA...MOVING SOUTHEAST
  AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRIDERSVILLE...
  WAPAKONETA...
  WAYNESFIELD...

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF 
YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL 
THE STORM PASSES.

LAT...LON 4068 8413 4054 8428 4047 8409 4059 8387

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:05 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 26, 11:05 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1105 AM EDT TUE AUG 26 2003

LINE OF CONVECTION CONTINUES TO MOVE ESE JUST NORTH OF THE ILN FA.
APPEARS SOME OF THESE STORMS...WITH SOME POSSIBLY SEVERE...WILL
AFFECT NRN PORTION OF OUR FA NEXT FEW HOURS. LATEST RUC SHOWS MID
LVL S/W MOVING E OUT OF SRN MI...WITH AXIS OF PVA FCST TO MOVE
ACROSS ILN FA THROUGH EARLY PM. INDICATED ALSO IS AN INTENSIFYING
85H JET WITH ASSOCIATED FORCING NOTED ACROSS NRN PORTION OF FA. RUC
ALSO SHOWING AXIS OF SFC-BASED CONVERGENCE FCST TO BECOME
ESTABLISHED ACROSS EXTREME NRN POTION OF FA THIS AFTERNOON. THUS MAY
CONSIDER BUMPING UP POPS FOR THIS AREA. FCST HIGH TEMPS LOOK GOOD
FOR TDY. WILL MAKE SOME MINOR ADJUSTMENTS OVER NRN AND NE PORTION OF
FA AS RESULT OF ONGOING CONVECTION.

UPDATE OUT SHORTLY.

.ILN...NONE.

JTD
Hazardous weather outlook, Aug 26, 5:00 AM EDT, 9 hours 18 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A WARM...WESTERLY FLOW ALOFT WILL CAUSE TEMPERATURES TO RISE INTO
THE LOWER 90S.  THESE TEMPERATURES...COMBINED WITH HIGH
HUMIDITY...WILL RESULT IN HEAT INDICES BETWEEN 95 AND 100 DEGREES.
PLEASE SEE CLESPSILN FOR SPECIFIC AREAS THAT EXPERIENCE HEAT RELATED
PROBLEMS WHEN HEAT INDICES APPROACH 100 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH LABOR DAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:02 PM EDTTornado WarningILNMercer58 min
Aug 26, 6:24 PM EDTTornado WarningILNAuglaize66 min
Aug 26, 6:34 PM EDTSevere Thunderstorm WarningILNHardin41 min
Aug 26, 6:53 PM EDTSevere Thunderstorm WarningILNShelby52 min
Aug 26, 7:00 PM EDTSevere Thunderstorm WarningILNLogan45 min
Aug 26, 7:12 PM EDTSevere Thunderstorm WarningILNHardin33 min
Aug 26, 7:19 PM EDTSevere Thunderstorm WarningILNUnion41 min
Aug 26, 7:33 PM EDTSevere Thunderstorm WarningILNDelaware42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.